New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Apr 2009
Total Posts : 114
   Posted 5/31/2009 3:30 PM (GMT -6)   
So, I've been on Celexa 10 mg for one week. Yesterday, I experienced some pretty bad diarrhea in the morning and again after dinner. My IBS has been very stable and I haven't had diarrhea like that in about 6 months. It's hard to tell whether it was my IBS, the celexa or mild food poisoning (I had some rare tuna at lunch on Friday.) I haven't had any diarrhea with celexa so far and in fact my stomach felt calmer since starting it. Is it possible that it could cause diarrhea after a week of no problems? Anyone had similar experiences?

Veteran Member

Date Joined Nov 2008
Total Posts : 2854
   Posted 5/31/2009 4:06 PM (GMT -6)   

Hi...this is just my opinion and experience.  I didn't have any unbearbale side effects from Lexapro when I first started taking it.  I started taking it about a year and a half ago for anxiety, not my fibro.  Then I noticed my fibro started to act up badly as well as my RLS.  Then after trying to taper off, I started getting brain zaps.  Of course I looked up side effects and there at the top of the list was increased muscle/joint pain, exasberated RLS symptoms and the good ole brain zaps.  This is after being on the drug for a year.  I have since researched SSRI's and this can happen after years of taking the drug...out of nowhere.  I don't know if the diarrhea is caused by the Celexa or not...I'm just saying the side effects can come at any time, no matter how long you have been taking them.  SSRI's help many people get through their darkest hour and I'm not suggesting to anyone that they don't take them if they need them.  I just think that doctors should start patients on these drugs very slowly with tiny pieces at a time, then warn us about what can happen when we try to go off them.  Mine didn't.



fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/31/2009 6:28 PM (GMT -6)   


I have read the same info as you, the sx can happen with forgetting to take a dose of the drug, with increases in the meds and with weaning off and yes it may be weeks after you stop the med you have sx.

I have been off Cymbalta for 8 weeks now and I have had the anxiety off and on.  Some times it is really bad then again it is OK.  I am hoping this will go away.


I would like to blame the tuna for your diarrhea problems.  But do not know for sure. :) Take care.



Kitt, Co-Moderator:
Depression,  & 
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind
Clickable Link: Anxiety-Panic Resources

Regular Member

Date Joined Apr 2009
Total Posts : 114
   Posted 6/1/2009 11:48 AM (GMT -6)   
Haha..thanks Kitt ;) Me too. I felt better yesterday, so maybe it was the tuna. This morning my tummy is a little touchy, but that is pretty normal for me to experience on Monday morning. It's so hard to tell whether its the meds or my IBS at times...but, regardless, I'll keep on keepin on with the celexa. It's already helped to make my moods more stable and the anxiety less bothersome. My boyfried said he noticed a marked difference in me this weekend. Things that normally would have sent me into a tailspin of worry and anxiety, I dealt with very calmly. I'm encouraged! :D
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 6:46 PM (GMT -6)
There are a total of 2,710,316 posts in 298,888 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
267 Guest(s), 8 Registered Member(s) are currently online.  Details
klwxo95, birthdaysuit, Brad Harmon, Lymiemomster, jdcd57, Gpzlb7, poohcheez, mkl11

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer